Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 6 of 6 Posts

·
Registered
Joined
·
100 Posts
Discussion Starter · #1 ·
I have been on Zoloft for about 5 yrs now. I NEVER had any problems with weight, in fact was told I was always too skinny. Even after my son was born I lost the weight rather quickly (of course I had to do a lot of exerise) Now I can go lift weights everyday, do cardio 45 mins every other, eat low fat high protien meals 6X a day and not loose a pound!!!!I just started reading the Atkins diet book and said SSRIs can cause no weight loss due to the works on your metabolism?Any luck with any others? I have heard wellbutrin is great for no weight gain, but can make you mean?Any suggestions?Thanks everyone!!
 

·
Registered
Joined
·
1,769 Posts
I have taken the old antidepressant Pamalor in the past, which is a TCI med. It caused a great amount of weight gain. I have taken Wellbutrin and it did not cause weight gain. It did cause insomnia. I am now taking Prozac 20mg. and have not gained weight from it, and I am sleeping better at night. My mom gained a lot of weight on Zoloft. It is just a matter of each person's response to the chemicals of the meds. Trial and error..no doubt. I feel better on Prozac than Wellbutrin because it relieves me off excess tension I had previously. You may have to experiment with each one if you have a good doctor that will let you try samples. I felt results of the Prozac in one week as compared to the usual four to six. I hope you find what you need.
 

·
Registered
Joined
·
459 Posts
Its hard to tell how an antidepressant will affect your weight, but for me, Prozac made me loose a lot of weight. Mostly because it made my stomach hurt all the time. I was on celexa for a couple years, and then I gained a lot, I mean A LOT of weight. I went off it about 8 months ago, and am having a really hard time getting the weight off. (I am 5 "7, I was about 120, now I am 200
)
 

·
Registered
Joined
·
563 Posts
I gained about 20 lbs in the last year and a half, and during that time also went on Celexa. I don't believe it contributed to the weight gain, but I think it makes it harder to lose. I used to be able to control my weight using the Atkins diet, but the last time I tried it I didn't lose much at all. I became menopausal during the same period of time, so it's difficult to sort it all out. I also tried Wellbutrin, but didn't stay on it due to an allergic reaction. In additon, it made me confused--and very short-tempered, or mean, as you mentioned. Not a drug for me!
 

·
Registered
Joined
·
100 Posts
Discussion Starter · #6 ·
Yeah, I have heard that from several people, on the wellbutrin. My girlfriend took it, and said she had to leave work, because she hated everyone to the point where she couldn't stand to be around anyone. Which is SO not like her personality wise, and she never skips work. I have heard good things on the Effexor, but the withdrawl symptoms scare me. Thanks for all the imput guys!!!
 
1 - 6 of 6 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top